Behavioral Side Effects of Antiepileptic Drugs -

Behavioral Side Effects of Antiepileptic Drugs

Published: 21 May 2021
Views: 1054

Most antiepileptic drugs (AEDs) cause some degree of adverse drug reactions. Behavioral side effects (BSEs) associated with AEDs are often overlooked, but are a significant consideration. Agitation, aggression, psychosis, behavioral disorders, hyperactivity, and restlessness are some AED-related BSEs. Contributing causes may include pharmacologic activity, forced normalization, patient characteristics, individual susceptibility, and medication parameters such as dosage and drug interactions. The pharmacist must educate the patient and caregivers about possible BSEs in order to minimize the impact of behavioral changes and improve quality of life.

Reactions (0)
Like

0

Love

0

Happy

0

Sad

0

Insightful

0

Comments / thoughts (0)
Add a comment

You must be logged in to leave a comment. Sign in or register now.